Title

Asymptotic Performance of Unrestricted Polar Quantizers

Document Type

Article

Date of Original Version

1-1-1986

Abstract

Unrestricted polar quantizers (UPQ‘s) were previously introduced to overcome the weak mean-squared error performance of polar coordinate quantizers for the independent bivariate Gaussian source when the number of levels was small (< 3 bits/dimension). An asymptotic mean-squared error analysis of the UPQ's with a general circularly symmetric source is presented. The performance of the UPQ's is shown to be asymptotically within 0.17 dB of that of the optimum bivariate quantizer. The results are extended to dimensions greater than two. Examples for the independent Gaussian source are included. Copyright © 1986 by The Institute of Electrical and Electronics Engineers, Inc.

Publication Title

IEEE Transactions on Information Theory

Volume

32

Issue

2

Share

COinS